On the Smoluchowski Kramers approximation for SPDEs and its interplay with large deviations and long time behavior
MetadataShow full item record
Citation (published version)Sandra Cerrai, Mark Freidlin, Michael Salins. 2017. "ON THE SMOLUCHOWSKI KRAMERS APPROXIMATION FOR SPDES AND ITS INTERPLAY WITH LARGE DEVIATIONS AND LONG TIME BEHAVIOR." DISCRETE AND CONTINUOUS DYNAMICAL SYSTEMS, Volume 37, Issue 1, pp. 33 - 76 (44). https://doi.org/10.3934/dcds.2017003
We discuss here the validity of the small mass limit (the so-called Smoluchowski-Kramers approximation) on a fixed time interval for a class of semi-linear stochastic wave equations, both in the case of the presence of a constant friction term and in the case of the presence of a constant magnetic field. We also consider the small mass limit in an infinite time interval and we see how the approximation is stable in terms of the invariant measure and of the large deviation estimates and the exit problem from a bounded domain of the space of square integrable functions.